MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER; NRY
Catalog Number PSC054
Medical Device Problem Codes Break (1069); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-00599: the hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left middle cerebral artery (mca) using a neuron max 6f 088 (neuron max) and a penumbra system 5max reperfusion catheter (5max).It was reported that the patient had an extremely tortuous aortic arch.During the procedure, the physician experienced resistance while making the turn from the aortic arch into the left common carotid artery and noticed that the neuron max became kinked mid/distal shaft.However, the physician was able to resolve enough of the kink to pass a 5max, another manufacturer¿s catheter and microcatheter, and a stent retriever device through the neuron max.While removing the 5max from the neuron max, the physician experienced slight resistance and it was assumed the neuron max must have kinked again.Upon completely removing the 5max from the neuron max, the physician noticed that the tip of the 5max had sheared off and was still inside the neuron max.The physician then re-wired the neuron max and successfully removed the fragmented 5max tip without issue.The procedure was successfully completed using the same neuron max and the other manufacturer¿s catheters.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6491551
Report Number3005168196-2017-00598
Device Sequence Number1642471
Product Code NRY
UDI-Device Identifier00814548012742
UDI-Public00814548012742
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/09/2019
Device Catalogue NumberPSC054
Device Lot NumberF70045
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2017
Initial Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR